Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 120, NWS New Orleans, LA

September 2, 2008Jefferson Parish, Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Sep 2, 2008, 7:28 PM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2008, 7:28 PM CDT (00:28 UTC)
Expired
Sep 2, 2008, 8:00 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Saint Charles Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 3:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2326 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2326 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 030028
TORLIX
LAC051-089-030100-
/O.NEW.KLIX.TO.W.0120.080903T0028Z-080903T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
  AVONDALE...
  EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 800 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
  AVONDALE...MOVING NORTH AT 24 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES WEST OF MARRERO BY 740 PM CDT...
  AVONDALE AND WESTWEGO BY 745 PM CDT...
  WAGGAMAN...HARAHAN AND BRIDGE CITY BY 750 PM CDT...
  KENNER AND NEW ORLEANS ARMSTRONG AIRPORT BY 755 PM CDT...
  METAIRIE BY 800 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING 
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2972 9034 3006 9035 3006 9026 3003 9018
      3003 9012 3002 9012 2997 9012 2995 9013
      2993 9013 2991 9011 2971 9013 2971 9033
TIME...MOT...LOC 0027Z 181DEG 21KT 2981 9023

$$

24
2 follow-up statements
000 
WWUS54 KLIX 030041
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 PM CDT TUE SEP 2 2008

LAC051-089-030100-
/O.CON.KLIX.TO.W.0120.000000T0000Z-080903T0100Z/
ST. CHARLES LA-JEFFERSON LA-
740 PM CDT TUE SEP 2 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN JEFFERSON AND EASTERN ST. CHARLES PARISHES...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER LAKE CATAOUATCHE 
ON THE JEFFERSON PARISH LINE NEAR AVONDALE...MOVING NORTH AT 25 MPH.

THE TORNADO WILL BE NEAR...
  AVONDALE AND WESTWEGO BY 745 PM CDT...
  WAGGAMAN...HARAHAN AND BRIDGE CITY BY 750 PM CDT...
  KENNER AND NEW ORLEANS ARMSTRONG AIRPORT BY 755 PM CDT...
  METAIRIE BY 800 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2980 9033 3006 9033 3006 9026 3003 9018
      3003 9013 3000 9012 2995 9013 2993 9013
      2991 9011 2979 9012
TIME...MOT...LOC 0040Z 183DEG 22KT 2989 9022

$$

24
000 
WWUS54 KLIX 030106
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 PM CDT TUE SEP 2 2008

LAC051-089-030116-
/O.EXP.KLIX.TO.W.0120.000000T0000Z-080903T0100Z/
ST. CHARLES LA-JEFFERSON LA-
806 PM CDT TUE SEP 2 2008

...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON AND EASTERN ST.
CHARLES PARISHES HAS EXPIRED...

THIS STORM HAS WEAKENED AND NO LONGER INDICATES ROTATION. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2980 9033 3006 9033 3006 9026 3003 9018
      3003 9013 3000 9012 2995 9013 2993 9013
      2991 9011 2979 9012
TIME...MOT...LOC 0041Z 183DEG 22KT 2990 9022

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 2, 6:45 PM CDT, 43 minutes earlier.

Area forecast discussion, Sep 2, 6:45 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT TUE SEP 2 2008

.UPDATE...
UPDATING TO INCLUDE FLOOD WATCH THROUGH TONIGHT AS VERY HEAVY RAIN
BANDS CONTINUE TO MOVE OVER THE AREA.

&&

.PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL/

SHORT TERM (TONIGHT AND WEDNESDAY)...TROPICAL DEPRESSION GUSTAV
CONTINUES TO MOVE FURTHER NW AWAY FROM THE FORECAST AREA WILL
CONTINUE TO EXPERIENCE PROGRESSIVELY FEWER RAINBANDS THAT WILL TEND
TO BECOME MORE MODERATE AS THEY ROTATE AROUND THE DECAYING GUSTAV.
UPPER AIR AND SURFACE OBSERVATION DATA TODAY SHOWS DEEP WATER VAPOR
AVAILABILITY WITH LOWER TROPOSPHERIC CONVERGENCE WITH UPPER
TROPOSPHERIC DIVERGENCE. THE RETURN TO NORMAL WILL BE LABORED...BUT
ISOLATED TORNADOES WILL BE A DIMINISHING THREAT IN THE SHORT TERM.
RADAR REFLECTIVITY SHOWS THE MERIDIONALLY ORIENTED BAND FROM THIS
MORNING DRIFTING WEST UPDRAFTS ALONG IT SHOWING LOWER AVERAGE
ROTATING THAN THIS MORNING. SURFACE TO 1.5 KM VERTICAL WIND SHEAR
WILL FALL OFF AS 0-1.5 KM HELICITY VALUES DROP FROM 350 M2/S2 AS OF
THIS MORNING...LOOKING LIKE BELOW 100 BY MIDNIGHT. JACKSON SOUNDING
DATA SHOWS THE AIRMASS STILL SATURATED AND LAPSE RATE MOIST
ADIABATIC. THE 12Z SOUNDING INDICATES CAPE IS DISTRIBUTED FURTHER UP
THAN BEFORE AND THAT PEAK BUOYANCY IS ABOUT +5 OR 6 CELSIUS DEGREES.

FLASH FLOODING WILL ALSO BE LESS OF A THREAT SINCE THE MERIDIONALLY
ORIENTED RAINBANDS LIFT OUT. WILL KEEP THE FLASH FLOOD WATCH FOR THE
AREA THROUGH 7 PM AND EXTEND INTO TONIGHT BASED ONLY ON OBSERVED
TRENDS. REGIONALLY MOISTURE FLUX CONVERGENCE IS PROJECTED TO BE
SMALL OR NEGATIVE PER GFS...RUC...NAM..AND WRF. WE WILL CARRY HIGH POP
VALUES FOR MOST OF TODAY AND INTO TONIGHT SINCE WE REMAIN ON THE
VERY MOIST AND DYNAMICALLY FAVORED REGION FOR BANDED STRUCTURES ON
THE EAST SIDE OF THIS SLOWLY DECAYING TROPICAL CYCLONE.

THE RISK OF COASTAL FLOODING WILL CONTINUE ALONG THE COASTAL
PARISHES INTO THIS EVENING SINCE THE ONSHORE FLOW IS SLOWING THE
EGRESS OF FLOODWATER SEAWARD. TIDE GAGE DATA THIS AFTERNOON
INDICATES TIDES STILL BETWEEN 2 AND 3 FEET AT MANY LOCATIONS.
TERREBONNE PARISH WAS SHOWING A BELOW NORMAL TIDE WITH THE REST BEING
ABOVE NORMAL...SO TERREBONNE WOULD LIKELY O BE FIRST TO RETURN TO
NORMAL. WE REISSUED THE COASTAL FLOOD WARNING TO LAST UNTIL ONLY 10
PM. THIS WILL ENSURE THE WATER LEVEL HAS HAD TIME TO NORMALIZE UNTIL
ONSHORE WIND DROPS BELOW 20 KNOTS.

/77 DALY (MOB FOR LIX)

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...NO CHANGES. REMNANTS
OF GUSTAV WILL LIFT NORTHWEST THEN NORTHEAST ACROSS THE ARKLATEX
THROUGH LATE IN THE WEEK. GFS/ECMWF ARE IN CLOSE AGREEMENT WITH THE
LATEST TPC/HPC FORECAST ON WHAT WILL LIKELY BE THE TRACK OF THE
REMNANTS OF GUSTAV...AND BOTH TAKE AN AXIS OF DEEPER MOISTURE AND
DETACHED RAIN BAND EASTWARD ACROSS SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA THROUGH LATE IN THE WEEK. WHILE THE EVOLUTION
OF THIS TYPE OF THING IS HARD TO PIN DOWN...IT IS PRUDENT TO KEEP
AT LEAST CHANCE POPS GOING THROUGH LATE IN THE WEEK GIVEN PLENTY
OF MOISTURE LINGERING ALONG THE CENTRAL GULF COAST REGION...AND
THE SUBSIDENCE REGION ON THE PERIPHERY OF HANNA WILL REMAIN WELL
OUT TO THE EAST AS THAT HURRICANE IS FORECAST TO MORE LIKELY
THREATEN THE EASTERN SEABOARD BY LATE IN THE WEEK.

AVIATION...PERIODIC IFR CONDITIONS ALONG BANDS OF HEAVY RAIN AND
THUNDERSTORMS CAN BE EXPECTED AT KMCB...KBTR AND KMSY THROUGH
TONIGHT...WITH LESS COVERAGES AND MORE PREVALENT MVFR/VFR
CONDITIONS AT KGPT.

/12 SHEPHERD (MOB FOR LIX)

MARINE...CONTINUE SMALL CRAFT ADVISORY THROUGH EARLY EVENING FOR
SOUTHEAST TO SOUTHERLY WINDS 20 TO 25 KNOTS OVER THE LAKES AND GULF
COASTAL WATERS...AND SEAS OVER THE GULF COASTAL WATERS FROM 10 TO 15
FEET SLOWLY SUBSIDING THROUGH THE MID AFTERNOON HOURS TO 5 TO 7 FT.
BEYOND TODAY...SOUTHEAST TO SOUTHERLY FLOW WILL BE LIGHTER AT 10 TO
15 KNOTS THROUGH LATE WEEK.

/77 DALY (MOB FOR LIX)

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  85  73  88 /  70  60  40  40
BTR  73  86  74  88 /  70  60  40  40
MSY  77  85  75  87 /  70  60  40  40
GPT  75  85  74  86 /  70  60  40  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ034>040-
     046>050-056>070.

GM...NONE.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ068>071-077-
     080>082.

GM...NONE.
&&
Hazardous weather outlook, Sep 2, 6:15 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 AM CDT TUE SEP 2 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-030000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
615 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL DEPRESSION GUSTAV WILL CONTINUE MOVING SLOWLY NORTH ACROSS
NORTHERN LOUISIANA THROUGH TONIGHT.  BANDS OF HEAVY RAIN AND
THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI TODAY.  A FEW THUNDERSTORMS COULD PRODUCE
TORNADOES...WITH HEAVY RAINS EXPECTED AT TIMES.  LOCALIZED RAINFALL
AMOUNTS OF 5 TO 7 INCHES ARE POSSIBLE IN 3 TO 6 HOUR
TIME-FRAMES...ESPECIALLY WHERE HEAVY BANDS OF RAIN SET UP AND
PERSIST FOR SEVERAL HOURS.  THESE HEAVY RAINS WILL RESULT IN AN
INCREASE RISK OF FLASH FLOODING TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FLOODING OF RIVERS MAY CONTINUE FOR SEVERAL DAYS.

THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THURSDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED TODAY GIVEN THE
INCREASED RISK OF FLOODING AND TORNADOES.

In the hours before

Local storm report, Sep 2, 5:11 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          WESTWEGO                29.90N 90.14W
09/02/2008                   JEFFERSON          LA   EMERGENCY MNGR

            PUBLIC REPORT RELAYED OF A TOUCHDOWN IN CENTRAL WESTWEGO.
            UNCONFIRMED AT THIS TIME.

&&

RRICKS
Local storm report, Sep 2, 5:41 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          METAIRIE                30.00N 90.18W
09/02/2008                   JEFFERSON          LA   TRAINED SPOTTER

            TORNADO MOVED INTO METAIRIE FROM MARRERO REPORTED FROM
            VOIP NET

&&

25
Local storm report, Sep 2, 5:51 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
551 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TORNADO          ABITA SPRINGS           30.48N 90.03W
09/02/2008                   ST. TAMMANY        LA   NWS EMPLOYEE

            NWS EMPLOYEE SURVEY REPORTS DAMAGE TO THREE WAREHOUSES
            ALONG HIGHWAY 36 NEAR ABITA BEER BREWERY.

0548 PM     TORNADO          MARRERO                 29.89N 90.11W
09/02/2008                   JEFFERSON          LA   LAW ENFORCEMENT

            UNKNOWN NUMBER OF INJURIES BEING REPORTED IN MARRERO FROM
            EARLIER TORNADO.

&&

RRICKS
Special weather statement, Sep 2, 6:24 PM CDT, 1 hour 4 minutes before
LAZ040-030030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 PM CDT TUE SEP 2 2008

...STRONG THUNDERSTORM WITH TORNADIC WATERSPOUT MOVING ACROSS LAKE
PONTCHARTRAIN...HEADING TOWARDS ST TAMMANY PARISH...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 15 MILES SOUTH OF MANDEVILLE...MOVING
NORTHEAST AT 30 MPH. ROTATION WAS INDICATED WITH THIS STORM. IF
ROTATION PERSISTS AS IT MOVES TOWARDS SHORE...A TORNADO WARNING WILL
BE ISSUED FOR PORTIONS OF ST TAMMANY PARISH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  MANDEVILLE BY 645 PM...
  6 MILES NORTHWEST OF LACOMBE BY 650 PM...
  ABITA SPRINGS BY 705 PM...
  BUSH BY 725 PM...
  SUN BY 730 PM...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24
Special weather statement, Sep 2, 6:34 PM CDT, 54 minutes before
LAZ040-061>064-030030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 PM CDT TUE SEP 2 2008

...LINE OF TROPICAL SHOWERS AND ISOLATED THUNDERSTORMS MOVING NORTH
   AND EAST AFFECTING ST. BERNARD PARISH...JEFFERSON
   PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...PLAQUEMINES
   PARISH...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF TROPICAL SHOWERS AND THUNDERSTORMS...ALONG A LINE EXTENDING
FROM MANDEVILLE TO NEW ORLEANS TO 8 MILES EAST OF CUT OFF...MOVING
NORTH AT 16 MPH. THIS LINE WAS ALSO SLOWLY ADVANCING EAST INTO NEW
ORLEANS.

THUNDERSTORMS TODAY HAVE HAD A HISTORY OF PRODUCING
TROPICAL TORNADOES...TYPICALLY SMALL BUT VIOLENT ROTATIONS. MOST OF
THE TORNADOES HAVE BEEN ACCOMPANIED BY LIGHTNING AND THUNDER IN
CLOSE PROXIMITY.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  MADISONVILLE BY 650 PM...
  COVINGTON BY 710 PM...
  LAFITTE AND MANDEVILLE BY 720 PM...
  BRIDGE CITY...BARATARIA...AVONDALE AND ABITA SPRINGS BY 730 PM...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24
Local storm report, Sep 2, 6:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          WESTWEGO                29.90N 90.14W
09/02/2008                   JEFFERSON          LA   TRAINED SPOTTER

            POWER LINES DOWN...MINOR TO EXTENSIVE DAMAGE TO HOMES.
            ROOFS TAKEN OFF.WELL-CONSTRUCTED BRICK BUILDINGS
            DESTROYED INCLUDING MULTI-STORY APARTMENT COMPLEX...CAR
            WASH...AND RESTAURANT. SPOTTER N0DRC.

&&

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:46 PM CDTRiver Flood WarningLIXAscension, Livingston24 hr
Sep 3, 1:19 AM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Feliciana3 hr
Sep 3, 5:52 AM CDTCoastal Flood StatementLIX6 hr
Sep 3, 9:22 AM CDTRiver Flood WarningLIXAscension, Livingston5 days
Sep 3, 9:28 AM CDTRiver Flood WarningLIXWashington63 hr
Sep 3, 9:29 AM CDTRiver Flood WarningLIXSaint Tammany, Washington7 days
Sep 3, 9:54 AM CDTTornado WarningLIXEast Feliciana21 min
Sep 3, 12:13 PM CDTFlash Flood WatchLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more4 hr
Sep 3, 12:49 PM CDTTornado WarningLIXEast Feliciana, Saint Helena26 min
Sep 3, 2:45 PM CDTCoastal Flood StatementLIX4 hr
Sep 3, 4:31 PM CDTSpecial Marine WarningLIX89 min
Sep 3, 4:58 PM CDTTornado WarningLIXEast Feliciana, Saint Helena32 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.